Oregon, 2006High Wind in Oregon, January 9 to 10, 2006
January 9 to 10, 2006 · NWS MFR · 13 events in 2 counties and zones
A High Wind Warning was issued for Oregon coastal zones ORZ021/022 at 09/0249 PST, effective from 09/1500 to 10/0400 PST. The warning for ORZ021 was extended to 10/0600 PST at 10/0312 PST.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning was issued for Oregon coastal zones ORZ021/022 at 09/0249 PST, effective from 09/1500 to 10/0400 PST. The warning for ORZ021 was extended to 10/0600 PST at 10/0312 PST. The ORZ022 warning was cancelled at 10/0312 PST and the ORZ021 warning was cancelled at 10/0600 PST . The above observations verified the warning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Jan 9, 2:40 PM PST, 2 hours 20 minutes earlier.
Area forecast discussion, Jan 9, 2:40 PM PST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
240 PM PST MON JAN 9 2006
.DISCUSSION...MOISTURE LADEN PLUME FEEDING POTENT STORM SYSTEM
CURRENTLY PUSHING ONSHORE HAS ITS ORIGINS IN THE EQUATORIAL
PAC...QPF VALUES HAVE BEEN RAISED TO AMOUNTS WHICH WILL RESULT IN
FLOODING OF MANY AREA RIVERS. RADAR LOOPS SHOWING LEADING EDGE OF
SHOWER ACTIVITY MOVING OVER THE COAST AND INTO DOUGLAS COUNTY. SNOW
LEVELS WILL BE GOING UP AS WARM ADVECTION SETS UP BEHIND WARM
FRONT...STAYING ABOVE 5K FT UNTIL WED. THE PRECIPITATION WILL
INTENSIFY TOMORROW MORNING AS A 180 KT JET NOSES INTO SOUTH CENTRAL
OR. HIGH WIND WARNING FOR THE COAST WILL SATISFY VERIFICATION
CRITERIA AS WINDS ARE CONTINUING TO RISE...GUSTING OVER 60 MPH AT
CAPE BLANCO. NOT EXPECTING WINTER HEADLINES AT THIS TIME...WILL NEED
TO INVESTIGATE SNOW AMOUNTS ONCE SNOW LEVELS DROP WEDNESDAY. ONCE
THIS SYSTEM DEPARTS TO THE SOUTH AND EAST...A FEW DAYS BREAK UNDER
WEAK RIDGING IS EXPECTED...FOLLOWED BY ANOTHER ROUND OF SUCCESSIVE
FRONTS IN FAST ONSHORE FLOW.
&&
.AVIATION...VFR CONDITIONS PREVAIL WITH AREAS OF TERRAIN OBSCURED BY
STRATUS. A FRONT IS BRINGING RAIN INTO THE COASTAL AREAS WITH MVFR
CONDITIONS TO BEGIN GRADUALLY SPREAD INLAND THROUGH THE EVENING.
SCATTERED HEAVY RAIN WITH IFR IS POSSIBLE ON THE COAST BEGINNING THIS
EVENING WITH WIDESPREAD MVFR OVER THE WEST SIDE. HIGH SURFACE WINDS
WILL CONTINUE OVER THE SOUTHERN OREGON COAST THROUGH MONDAY NIGHT
WITH THE DEVELOPMENT OF A COASTAL JET AHEAD OF THE FRONT.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST TUESDAY
GALE WARNING IN EFFECT THROUGH LATE TONIGHT FLORENCE TO CA
BORDER.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH SATURDAY
FLORENCE TO CA BORDER 0-60 NM.
FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON FOR VARIOUS
RIVER BASINS. SEE PDXFLSMFR FOR DETAILS.
CA...GALE WARNING IN EFFECT THROUGH LATE TONIGHT OREGON BORDER TO
POINT ST GEORGE.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH SATURDAY
OR BORDER TO PT ST GEORGE 0-60 NM.
FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON FOR VARIOUS
RIVER BASINS. SEE PDXFLSMFR FOR DETAILS.
&&
MDB
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Jan 9, 6:01 AM PST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
601 AM PST MON JAN 9 2006
PZZ350-353-356-370-373-376-101430-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
543 AM PST MON JAN 9 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
GALE WARNING NOW THROUGH MONDAY NIGHT. SEE PDXCWFMFR FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ORZ021-022-101430-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
543 AM PST MON JAN 9 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
HIGH WIND WARNING FROM 3PM THIS AFTERNOON TO 4AM TUESDAY.
SEE PDXHWWMFR FOR DETAILS. FLOOD POTENTIAL OUTLOOK FOR COOS AND
CURRY COUNTY LATE MONDAY. SEE PDXESFMFR FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HIGH WIND WARNING TO 4AM TUESDAY. FLOOD POTENTIAL
OUTLOOK TUESDAY NIGHT. SEE PDXHWWMFR AND PDXESFMFR FOR DETAILS.
HESS
High Wind, South Central Oregon Coast
- When
- January 9, 5:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- January 9, 6:00 PM PST to January 10, 6:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- January 9, 7:00 PM PST to January 10, 7:00 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 74 kt (85 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
A spotter 3E Sixes reported gusts from 58 to 74 mph during this time interval.
High Wind, South Central Oregon Coast
- When
- January 9, 9:25 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- January 9, 9:55 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- January 10, 12:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- January 10, 12:00 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- January 10, 1:00 AM PST to 2:00 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 40 kt (46 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
Recorded at Gold Beach. Peak recorded sustained wind was 43 mph at 10/0100 PST.
High Wind, South Central Oregon Coast
- When
- January 10, 2:55 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- January 10, 3:00 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- January 10, 4:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- January 10, 8:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- January 10, 10:25 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Wyoming, January 9 to 10, 2006$50,000 · 70 kt wind · 3 events
- Heavy Snow in Oklahoma, January 9 to 10, 20066 events
- Winter Storm in Montana, January 9 to 11, 20065 events
- High Wind in Oregon, January 9 to 10, 200672 kt wind · 5 events
- High Wind in Montana, January 9, 200677 kt wind · 2 events
- Hail in Arkansas, January 9, 20061 in hail · 2 events
- Winter Storm in Idaho, January 9 to 11, 20062 events
- Heavy Snow in Kansas, January 9 to 10, 20061 event
- High Wind in Montana, January 9, 200655 kt wind · 1 event
- Heavy Snow in Texas, January 9, 20061 event
- Hail in Arkansas, January 9, 20060.88 in hail · 1 event
- Hail in Oklahoma, January 9, 20061 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488607, 5488603, 5488615, 5488611, 5488612, 5488604, 5488608, 5488610, 5488613, 5488609, 5488605, 5488606, 5488614.